Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 14, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 30, 2016, 3:13 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 30, 2016, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2016, 3:13 AM CDT (08:13 UTC)
- In effect from
- Mar 30, 2016, 1:00 PM CDT
- Expired
- Mar 30, 2016, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3808 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204 WWUS84 KAMA 300813 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 313 AM CDT WED MAR 30 2016 OKZ001>003-TXZ001>020-302115- /O.UPG.KAMA.FW.A.0012.160330T1800Z-160331T0000Z/ /O.NEW.KAMA.FW.W.0014.160330T1800Z-160331T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 313 AM CDT WED MAR 30 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST TO WEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN AROUND 1 PM AND END AROUND 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
2 follow-up statements
381 WWUS84 KAMA 302021 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 321 PM CDT WED MAR 30 2016 OKZ001>003-TXZ001>020-310100- /O.CON.KAMA.FW.W.0014.000000T0000Z-160331T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 321 PM CDT WED MAR 30 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * TIMING...THROUGH 8 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
194 WWUS84 KAMA 310055 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 755 PM CDT WED MAR 30 2016 OKZ001>003-TXZ001>020-310200- /O.EXP.KAMA.FW.W.0014.000000T0000Z-160331T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 755 PM CDT WED MAR 30 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... RELATIVE HUMIDITY VALUES HAVE GRADUALLY INCREASED ABOVE RED FLAG WARNING CRITERIA LEVELS THIS EVENING. WINDS WILL REMAIN ELEVATED TONIGHT AND EARLY THURSDAY AS A COLD FRONT PASSES THROUGH THE COMBINED PANHANDLES. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 2:57 AM CDT, 16 minutes earlier.
Area forecast discussion, Mar 30, 2:57 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
257 AM CDT WED MAR 30 2016
.DISCUSSION...
LARGE UPPER LEVEL TROUGH STRETCHES FROM THE GREAT BASIN INTO THE NORTHERN
PLAINS THIS MORNING. THIS UPPER LEVEL TROUGH IS EXPECTED TO DRIFT
SOUTHWARD. THE TROUGH WILL SHEAR OUT AS IT MAKES ITS TREK SOUTHWARD.
THE PANHANDLES WILL BE IN FOR ANOTHER WINDY DAY TODAY AS A SURFACE
LOW INTENSIFIES OVER THE CENTRAL PLAINS. THIS TIME WINDS SHOULD BE
MORE OUT OF THE SOUTHWEST AND WEST. A COLD FRONT WILL MOVE SOUTH
ACROSS THE PANHANDLES TONIGHT AS THE ELONGATED UPPER LEVEL TROUGH
MOVES SOUTH ACROSS THE SOUTHERN ROCKIES AND CENTRAL PLAINS.
A NORTHWEST FLOW ALOFT WILL BE FOUND OVER THE PANHANDLES THURSDAY
INTO FRIDAY...BEFORE THE FLOW BECOMES MORE NORTHERLY BY FRIDAY NIGHT.
AN UPPER LEVEL DISTURBANCE IS EXPECTED TO SLIDE DOWN THE FRONT RANGE
OF THE ROCKIES AND ONTO THE SOUTHERN PLAINS THURSDAY NIGHT. THIS
DISTURBANCE MAY HAVE JUST ENOUGH LIFT AND MOISTURE TO HELP SQUEEZE OUT
SOME SNOW SHOWERS IN THE NORTHWEST CWA. LITTLE TO NO ACCUMULATIONS
ARE EXPECTED AT THIS TIME.
THE COOLEST DAY SHOULD BE FRIDAY AND THEN TEMPERATURES SHOULD
REBOUND INTO THE WEEKEND AND EARLY NEXT WEEK AS UPPER LEVEL HEIGHTS
RISE WITH THE ARRIVAL OF AN UPPER LEVEL RIDGE BY NEXT TUESDAY.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE PANHANDLES
TODAY WITH STRONG SOUTHWEST TO WEST WINDS AND RELATIVE HUMIDITY
VALUES FALLING TO LESS THAN 15 PERCENT.
WE MAY SEE SOME ELEVATED FIRE WEATHER CONDITIONS AGAIN BY SUNDAY AND
AGAIN ON TUESDAY AS SOUTHWEST WINDS PICK UP AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 72 35 63 34 57 / 0 0 0 10 0
BEAVER OK 74 37 64 34 59 / 0 0 0 5 0
BOISE CITY OK 64 29 57 30 53 / 0 0 0 20 0
BORGER TX 73 38 64 37 58 / 0 0 0 10 0
BOYS RANCH TX 71 33 63 34 58 / 0 0 0 10 0
CANYON TX 72 35 63 33 57 / 0 0 0 10 0
CLARENDON TX 77 39 66 38 60 / 0 0 0 5 0
DALHART TX 69 31 61 32 56 / 0 0 0 20 0
GUYMON OK 71 35 61 33 58 / 0 0 0 10 0
HEREFORD TX 70 33 63 33 56 / 0 0 0 10 0
LIPSCOMB TX 76 39 65 36 59 / 0 0 0 5 0
PAMPA TX 75 37 64 34 58 / 0 0 0 5 0
SHAMROCK TX 79 42 67 39 61 / 0 0 0 5 0
WELLINGTON TX 81 43 68 39 62 / 0 0 0 5 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
3/15Hazardous weather outlook, Mar 30, 3:07 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 307 AM CDT WED MAR 30 2016 OKZ001>003-TXZ001>020-302115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 307 AM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG SOUTHWEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING. IN ADDITION...PATCHY BLOWING DUST MAY OCCUR ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING.
Nearby
Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.